MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG DISTRACTION, INTERNAL; DISTRACTOR

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG DISTRACTION, INTERNAL; DISTRACTOR
Model Number 51-405-42-09
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/15/2016
Type of Reportable Event Serious Injury
Event or Problem Description
A few days post-op the patient was rolling his head around and snagged the activation arm on his bedding and snapped the distractor spindle at the ratchet mechanism disabling the distractor.This device is the replacement device from a previously reported event recorded on mdr 9610905-2016-00040.Device was surgically removed on (b)(6) 2016.
 
Additional Manufacturer Narrative
An investigation was performed on the basis of complaint statistics as no device was sent back for evaluation.It is determined that the complaint percentage falls well within the product risk limits that are adhered to at klm.The product history device records were also reviewed based on the lot number provided and revealed no abnormalities.Due to no device being returned, the root cause for the failure cannot be determined.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up report will be submitted.

Brand Name
DISTRACTION, INTERNAL
Common Device Name
DISTRACTOR
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strabe 10
muhlheim/donau, 78570
GM  78570
MDR Report Key6082934
Report Number9610905-2016-00042
Device Sequence Number13642692
Product Code MQN
UDI-Device Identifier00888118080868
UDI-Public(01)00888118080868
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K010139
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number51-405-42-09
Device Lot Number32766874
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/31/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/07/2016
Supplement Report FDA Received Date02/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age1 YR